Hail, Martin
- When
- June 20, 6:00 PM EST
- Where
- Martin County, Inez
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.867, -82.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 20, 2:41 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 341 PM EDT MON JUN 20 2005 .DISCUSSION... FOR TONIGHT...MODELS STILL POINTING TOWARDS A BIT OF MOISTURE NEAR THE SFC INTRODUCING ITSELF AROUND 00Z. LOOKS LIKE THIS INCREASED RH IN THE TIME HEIGHTS MAY BE A BIT MORE OF A FUNCTION OF AMBIENT MOISTURE SHOWING UP A BIT BETTER WITH THE DIURNAL COOLING. NONETHELESS...IT IS A BIT MORE MOIST TONIGHT THAN IT WAS LAST NIGHT...AND HAVE KEPT A SLOWED DOWN SKY COVER DROP OFF...AND KEPT THE PC SKIES ACROSS MUCH OF THE SE CWA...BUT ALLOW FOR A MOSTLY CLEAR NORTH OF THAT. FOR TEMPS...TRIED TO EMULATE LAST NIGHTS READINGS IN LAST NIGHT/S LOW TEMP GRID AS WELL AS POSSIBLE...THEN BUMPED THINGS UP BY 1 TO 2 DEGREES OVERALL. THE EFFECT WAS A SPLIT THAT YIELDED THE SAME ZONE WORDING AS WAS ALREADY IN PLACE FOR TONIGHT. FOR TOMORROW...LOOKS AS TOUGH UPPER RIDGING PROGGED TO RIDE THROUGH THE AREA AHEAD OF WEDNESDAY/S SYSTEM HAS BEEN CONSISTENT...AND SHOULD HELP TO INHIBIT ACTIVITY TO LEVELS LESS THAN WHAT WAS SEEN TODAY. ALSO CONTINUE TO SHOOT ABOVE MOS FOR THE HIGH TOMORROW...DESPITE DROPPING GRID TEMP BY 1 AREA-WIDE...A LITTLE CLOSER TO MOS...BUT REMAIN 1-4 ABOVE. NO NOTABLE CHANGES TO TOMORROW NIGHT. SPED WEDNESDAY/S FRONTAL SYSTEM UP A BIT WITH THIS PACKAGE...KEEPING WITH GFS SOLUTION...ALSO NOW A BIT FASTER. THINKING IS STILL THAT ETA IS PUSHING SYSTEM INTO RIDGING A BIT TOO QUICKLY. FOR WEDNESDAY...WENT AHEAD AND BEGAN A TREND TOWARDS SOME COOLER HIGHS FOR WEDNESDAY GIVEN WHAT LOOKS LIKE A DECENT CHANCE FOR SKY COVER ASSOCIATED WITH FRONT ACROSS THE AREA. THAT SAID...WITH THE UNCERTAINTY IN THE FORECAST STILL...WENT VERY CLOSE TO MAV GUIDANCE FOR THE HIGHS...AND REMAIN AT 30 POPS. WEDNESDAY NIGHT/S CHANGES WERE TO WARM VALLEYS UP A BIT BECAUSE WHAT LOOKS LIKE SOME POSSIBLE LL MOISTURE LINGERING BEHIND THE FRONT...BUT AT THE SAME TIME...WITH THE PREVIOUSLY-MENTIONED SPEEDUP...SOME OF THE 30 POPS WERE DROPPED TO SLIGHT ACROSS NORTHERN PORTIONS OF THE CWA AS THE FRONT RIDES SOUTH. EXTENDED (THURSDAY-MONDAY) LITTLE CHANGE IN MODEL GUIDANCE IN EXTENDED PERIOD FROM PREVIOUS RUN. GFS BEGINS NOSING 5H RIDGE INTO COMMONWEALTH THURSDAY MORNING. RIDGE IS FIRMLY CENTERED OVER REGION BY FRIDAY AND IS DOMINATE SYNOPTIC FEATURE AT LEAST THROUGH TUESDAY...WHEN IT BEGINS KICKING OUT IN RESPONSE TO TROUGH DIGGING INTO NW CONUS AND AN APPROACHING SHORTWAVE DEVELOPING OVR MIDWEST PLAINS. GOOD SUBSIDENCE WITH THE RIDGE WILL MEAN STEADILY CLIMBING TEMPERATURES INTO THE WEEKEND...WHEN READINGS COULD EASILY TOP OUT IN THE 90S. MEX MOS GUIDANCE WAS SLIGHTLY WARMER THAN PREVIOUS RUN...BUT GENERALLY LITTLE CHANGE IN NUMBERS. ONLY MINOR TWEAKS MADE TO GRIDS...WHICH ALREADY WERE SLIGHTLY WARMER THAN MOS. SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY ON SATURDAY AND SUNDAY AS INSTABILITY INCREASES WITH ADDITIONAL SURFACE HEATING. AIRMASS WILL REMAIN RELATIVELY DRY...BUT SUFFICIENT MOISTURE WILL BE IN PLACE TO KICK OFF A FEW ISOLATED SHOWERS. && .PREV DISCUSSION... 1154 AM EDT MON JUN 20 2005 OVERALL...GRIDS WERE IN VERY GOOD SHAPE FOR THIS AFTERNOON. ONLY CHANGE OF NOTE WAS TO ADD JUST ONE MORE TIER OF COUNTIES INTO THE GROUP CONTAINING SLIGHT CHANCE POPS FOR THIS AFTERNOON/EVENING. WITH CONVECTION DEVELOPING SO EARLY THIS MORNING IN VA AND TN...COMBINED ELEMENTS HIGHLIGHTED IN LAST NIGHT AND YESTERDAY AFTERNOON/S DISCUSSIONS...FELT THIS WAS WARRANTED. UPDATED TEXT PRODUCTS OUT...AND WEB PRODUCTS ON THE WAY. 435 AM EDT MON JUN 20 2005 SHORT TERM (TODAY THROUGH WEDNESDAY)... EASTERN KENTUCKY CONTINUES TO LIE ON THE WESTERN PERIPHERY OF AN UPPER LOW CENTERED OVER NC. THIS SYSTEM CONTINUES TO SPIN BACK SPOKES OF ENERGY WHICH HAVE KICKED OFF SOME ISOLATED CONVECTION THE PAST COUPLE OF DAYS OVER OUR FAR SOUTHEAST COUNTIES. EXPECT THIS SYSTEM TO CONTINUE TO FILL AND FINALLY GET KICKED EAST INTO THE ATLANTIC ON TUESDAY. BEFORE THIS HAPPENS...EXPECT SOME ISOLATED CONVECTION TO ONCE AGAIN FIRE ALONG OUR SOUTHEAST BORDER COUNTIES AS ATMOSPHERE IS STILL SOMEWHAT UNSTABLE AND THUS HAVE KEPT SLIGHT CHANCE POPS HERE TODAY. MODELS ALSO BRING IN SOME LOW LEVEL MOISTURE TONIGHT BUT THEY MAY BE OVERDOING THIS. NONETHELESS HAVE KEPT PARTLY CLOUDY WORDING TONIGHT INSTEAD OF THE USUAL DECREASING CLOUDINESS AS THE NIGHT WEARS ON. NUDGED TEMPS UP A DEGREE OR SO AS WELL DUE TO THE INCREASED CLOUD COVER. TUESDAY LOOKS TO BE DRY ACROSS THE AREA WITH TEMPS A FEW DEGREES WARMER THAN TODAY AS HEIGHTS RISE AND WINDS SWITCH AROUND TO A MORE WESTERLY COMPONENT AND SOME WAA GETS UNDERWAY AHEAD OF A FRONT DROPPING SOUTH OVER THE GREAT LAKES. CONTINUED WAA SHOULD KEEP TEMPS A LITTLE WARMER TUESDAY NIGHT AND RAISED TEMPS A FEW DEGREES...BRINGING THEM EITHER TO MOS GUIDANCE OR STILL A DEGREE OR TWO COOLER. POSSIBLE MCS WILL AFFECT CWA ON WEDNESDAY. MODELS DO NOT RESOLVE THIS SYSTEM WELL AND UNCERTAINTY IS HIGH BUT DID RAISE POPS A LITTLE INTO THE CHANCE CATEGORY FOR THE NORTHERN HALF OF THE CWA. TEMP FORECAST IS TOUGH AS TIMING OF THE FRONT AND MCS...IF IT MATERIALIZES...WILL HAVE MAJOR IMPLICATIONS BUT UNCERTAINTY REMAINS HIGH SO LEFT WED TEMPS ALONE FOR NOW. EXTENDED (WEDNESDAY NIGHT THROUGH SUNDAY)... FRONT WILL STALL JUST SOUTH OF THE AREA THURSDAY BEFORE HEADING NORTH AS A WARM FRONT FRIDAY. A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FOR THE WEEKEND WITH RISING TEMPS AND HUMIDITY LEVELS. DIURNAL CONVECTION WILL LIKELY RETURN AS WELL AND INHERITED GRIDS HAD THIS COVERED WELL. NO CHANGES TO EXTENDED GRIDS WERE NECESSARY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && PIEPER/MCLANE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 446 AM EDT MON JUN 20 2005 KYZ087-088-118-120-211100- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...MIDDLESBORO...PIKEVILLE... PINEVILLE AND WHITESBURG 446 AM EDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT AS A FRONT MOVES INTO THE AREA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 211100- BATH-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-JACKSON-JOHNSON- KNOTT-KNOX-LAUREL-LEE-LESLIE-MAGOFFIN-MARTIN-MCCREARY-MENIFEE- MONTGOMERY-MORGAN-OWSLEY-PERRY-POWELL-PULASKI-ROCKCASTLE-ROWAN-WAYNE- WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HAZARD...HINDMAN...HYDEN... INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...MONTICELLO... MOREHEAD...MOUNT STERLING...MOUNT VERNON...OWINGSVILLE... PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET... STANTON...WEST LIBERTY...WHITLEY CITY AND WILLIAMSBURG 446 AM EDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT AS A FRONT MOVES INTO THE AREA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL EAST PINEVILLE 36.73N 83.67W
06/20/2005 0.75 INCH BELL KY TRAINED SPOTTER
HAIL LASTED FOR SEVERAL MINUTES...RANGING FROM PEA SIZE
TO PENNY SIZE.
&&
JCARICOThe Jackson,KY radar (KJKL), 75 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451827.